Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Shreveport, LA

January 10, 20135 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Jan 10, 2013, 1:46 AM CST for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2013, 1:46 AM CST (07:46 UTC)
Expired
Jan 10, 2013, 5:45 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
431 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WGUS54 KSHV 100746
FFWSHV
LAC021-043-059-069-127-101145-
/O.NEW.KSHV.FF.W.0002.130110T0746Z-130110T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

* UNTIL 545 AM CST

* AT 139 AM CST...NATIONAL WEATHER DOPPLER RADAR ESTIMATES AND RAIN  
  GAUGE REPORTS INDICATED 3 TO 5 INCHES OF RAIN HAD FALLEN OVER THE  
  WARNED AREA. EARLIER TONIGHT...LOCAL LAW ENFORCEMENT OFFICIALS     
  REPORTED SECONDARY ROADS HAD BECOME INUNDATED WITH WATER DUE TO    
  THE HEAVY RAIN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA...
  MIDWAY AND JENA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3192 9193 3192 9200 3133 9200 3134 9203
      3132 9208 3146 9217 3147 9221 3139 9260
      3140 9269 3151 9272 3142 9284 3143 9290
      3194 9257 3205 9192

$$

09
1 follow-up statement
145 
WGUS74 KSHV 101003
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 AM CST THU JAN 10 2013

LAC021-043-059-069-127-101145-
/O.CON.KSHV.FF.W.0002.000000T0000Z-130110T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATCHITOCHES LA-LA SALLE LA-GRANT LA-CALDWELL LA-WINN LA-
403 AM CST THU JAN 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR
WINN...CALDWELL...GRANT...LA SALLE AND NATCHITOCHES PARISHES...

AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES AND 
RAIN GAUGE REPORTS CONTINUE TO INDICATE 3 TO 5 INCHES OF RAIN...WITH 
LOCALLY HEAVIER AMOUNTS...HAVE FALLEN OVER THE WARNED AREA. A LARGE 
RAIN BAND EXTENDS WELL TO THE SOUTH AND ADDITIONAL RAINFALL AMOUNTS 
OF UP TO 2 INCHES WILL BE POSSIBLE. REPORTS OF FLOODING ON SECONDARY 
ROADS HAVE ALREADY BEEN RECEIVED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA...MIDWAY
AND JENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3192 9193 3192 9200 3133 9200 3134 9203
      3132 9208 3146 9217 3147 9221 3139 9260
      3140 9269 3151 9272 3142 9284 3143 9290
      3194 9257 3205 9192

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 11:16 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jan 9, 11:16 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CST WED JAN 9 2013

.DISCUSSION...
PATCHY FOG DEVELOPING ACROSS MANY LOCATIONS IN EAST TEXAS WHERE
AIRMASS HAS BECOME SATURATED. WENT AHEAD AND UPDATED THE FORECAST
TO INCLUDE PATCHY DRIZZLE AND PATCHY FOG ACROSS ALL AREAS
CURRENTLY OUTSIDE OF THE FLASH FLOOD WATCH FLOOD WATCH. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  71  48  71  57 / 100  50  10   0  30
MLU  60  70  50  71  57 / 100 100  20   0  30
DEQ  55  68  41  68  50 /  50  50  10   0  20
TXK  54  69  47  69  55 /  50  50  10   0  20
ELD  58  70  47  70  55 / 100 100  20   0  30
TYR  57  66  47  72  58 /  50  20  10   0  20
GGG  57  69  46  71  57 /  50  30  10   0  20
LFK  63  71  46  72  61 / 100  30  10   0  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: ARZ072-073.

LA...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: TXZ152-153-165>167.

&&

05/07
Hazardous weather outlook, Jan 9, 11:56 AM CST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CST WED JAN 9 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1156 AM CST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS MUCH OF
THE FOUR STATE REGION THIS AFTERNOON...WITH ADDITIONAL AREAS OF
HEAVIER RAIN GRADUALLY SPREADING NORTH AND EAST INTO EAST TEXAS AND
WESTERN LOUISIANA LATER THIS AFTERNOON AND THIS EVENING. THIS
WILL OCCUR AS A STRONG UPPER LEVEL STORM SYSTEM OVER NORTHERN
MEXICO BEGINS TO SLOWLY DRIFT NORTHEAST INTO SOUTHCENTRAL TEXAS
THIS AFTERNOON AND EVENING. WITH THE HEAVY RAINFALL THREAT
FOCUSING ON EAST TEXAS AND WESTERN LOUISIANA...ADDITIONAL RAINFALL
AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER
AMOUNTS...WILL BE POSSIBLE THROUGH THURSDAY MORNING...BEFORE THE
RAIN AND EMBEDDED THUNDERSTORMS DIMINISH FROM WEST TO EAST. ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND THE EASTERN SECTIONS
OF NORTHCENTRAL LOUISIANA...ADDITIONAL RAINFALL AMOUNTS OF ONE TO
TWO INCHES IS EXPECTED. GIVEN THE ALREADY SATURATED GROUNDS...ANY
EXCESSIVE RAINFALL THAT MOVES REPEATEDLY OVER THE SAME AREAS THIS
AFTERNOON AND TONIGHT MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS CONTAINING THE HEAVY RAINFALL WILL
DIMINISH FROM WEST TO EAST THURSDAY. HOWEVER...ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AND AFTERNOON OVER
SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE PARENT STORM SYSTEM
BEGINS TO LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND EASTERN
OKLAHOMA. THE PRIMARY THREAT FROM ANY STRONG STORMS WOULD BE
MARGINALLY SEVERE HAIL AND STRONG WINDS.

A COLD FRONT WILL DRIFT SOUTHEAST INTO THE AREA SATURDAY NIGHT AND
SUNDAY...AND FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH LATE SUNDAY. EVEN AS THE FRONT EXITS THE REGION BY EARLY
MONDAY...ADDITIONAL SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE OVER THE AREA THROUGH MIDWEEK...WHICH COULD
RESULT IN ANOTHER FLASH FLOOD THREAT OVER EXTREME EASTERN TEXAS
AND NORTH LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR
RAINFALL TOTALS AND ANY FLOODING REPORTS.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:49 PM CSTAreal Flood AdvisorySHVCaldwell, Jackson, Lincoln, Ouachita, Union41 min
Jan 9, 9:49 PM CSTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn4 hr
Jan 10, 1:14 AM CSTAreal Flood AdvisorySHVCaldwell, Jackson, Lincoln, Ouachita, Winn3 hr
Jan 10, 5:44 AM CSTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn3 hr
Jan 10, 7:45 AM CSTAreal Flood AdvisorySHVCaldwell, Jackson, Ouachita, Union, Winn2 hr
Jan 10, 8:45 AM CSTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle, Winn2 hr
Jan 10, 10:00 AM CSTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn13 days

Nearby

Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.